MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368380
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was erroneous results with a bd vacutainer® trace element serum plus blood collection tubes.Traces of cobalt, chromium, molybdenum, tin and vanadium were found.This occurred on 10 separate occasions after use, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: (3 of 3 complaints).There are trace amounts of the following in this lot number: cobalt, chromium, molybdenum, tin and vanadium (concentration present is close to the reference interval upper limit).
 
Event or Problem Description
It was reported that there was erroneous results with a bd vacutainer® trace element serum plus blood collection tubes.Traces of cobalt, chromium, molybdenum, tin and vanadium were found.This occurred on 10 separate occasions after use, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: (3 of 3 complaints) there are trace amounts of the following in this lot number: cobalt, chromium, molybdenum, tin and vanadium (concentration present is close to the reference interval upper limit).
 
Additional Manufacturer Narrative
H.6.Investigation: bd received photos and expired samples from the customer facility for investigation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd recommends the use of our bd vacutainer® trace elements tube (ref (b)(4) or (b)(4) for analysis of the following: manganese (mn), lead (pb), iron (fe), copper (cu), chromium (cr), cadmium (cd), arsenic (as), antimony (sb), magnesium (mg), calcium (ca), zinc (zn), selenium (se), mercury (hg).We have not validated any of the bd collection tubes for aluminum testing.A review of specimen handling parameters should be reviewed for this tube type.H3 other text : see h.10.

Brand Name
BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9304726
Report Number1917413-2019-02334
Device Sequence Number11283105
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2019
Device Catalogue Number368380
Device Lot Number8215763
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;